Alert archive / California / Frost Advisories in 2009

Frost Advisory 8, NWS Eureka, CA

April 2, 2009

NWS Eureka, CA issued this frost advisory at Apr 2, 2009, 3:51 AM PDT. It took effect at Apr 3, 2009, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 3:51 AM PDT (10:51 UTC)
In effect from
Apr 3, 2009, 2:00 AM PDT
Expired
Apr 3, 2009, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 021051
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PDT THU APR 2 2009

CAZ003-076-030000-
/O.NEW.KEKA.FR.Y.0008.090403T0900Z-090403T1500Z/
/O.NEW.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
351 AM PDT THU APR 2 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM LATE
FRIDAY NIGHT THROUGH SATURDAY MORNING.

PARTIAL CLEARING IN THE WAKE OF A COLD FRONT WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S TONIGHT...RESULTING IN
AREAS OF FROST LATE TONIGHT THROUGH FRIDAY MORNING. CLEAR SKIES
AND DIMINISHING WINDS WILL LEAD TO EVEN COLDER TEMPERATURES FRIDAY
NIGHT...WITH LOWS EXPECTED TO FALL INTO THE UPPER 20S TO THE LOW
30S ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. A FREEZE WATCH
MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS CAN
KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH SENSITIVE
VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS
PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

LERMAN
3 follow-up statements
000 
WWUS76 KEKA 022106
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
206 PM PDT THU APR 2 2009

CAZ003-076-031100-
/O.CON.KEKA.FR.Y.0008.090403T0900Z-090403T1500Z/
/O.CON.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
206 PM PDT THU APR 2 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY.
A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

CLEARING SKIES IN THE WAKE OF A COLD FRONT WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S LATE TONIGHT...RESULTING
IN AREAS OF FROST. CLEAR SKIES AND DIMINISHING WINDS WILL LEAD TO
EVEN COLDER TEMPERATURES FRIDAY NIGHT...WITH LOWS EXPECTED TO FALL
INTO THE UPPER 20S TO THE LOW 30S ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. A FREEZE WATCH
MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS
CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH
SENSITIVE VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE.
PETS PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$
000 
WWUS76 KEKA 030929
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
229 AM PDT FRI APR 3 2009

CAZ003-076-032200-
/O.UPG.KEKA.FZ.A.0001.090404T0900Z-090404T1500Z/
/O.NEW.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
/O.CON.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
229 AM PDT FRI APR 3 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING.

CLEARING SKIES BEHIND A COLD FRONT HAVE ALLOWED TEMPERATURES TO
FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING...RESULTING IN
AREAS OF FROST. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN
COLDER TEMPERATURES TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE
UPPER 20S TO THE LOWER 30S ACROSS MUCH OF THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-032200-
/O.NEW.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-
229 AM PDT FRI APR 3 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES
TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE MID 30S ACROSS MUCH
OF THE AREA...RESULTING IN AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS76 KEKA 031514
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
814 AM PDT FRI APR 3 2009

CAZ003-076-032300-
/O.EXP.KEKA.FR.Y.0008.000000T0000Z-090403T1500Z/
/O.CON.KEKA.FZ.W.0003.090404T0900Z-090404T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
814 AM PDT FRI APR 3 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY.

WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT AND
EARLY SATURDAY AS CLEAR SKIES AND DECREASING WINDS SET UP AN IDEAL
ENVIRONMENT FOR UNSEASONABLY COLD TEMPERATURES. SEVERAL HOURS OF
FREEZING TEMPERATURES ARE LIKELY EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-002-032300-
/O.CON.KEKA.FR.Y.0009.090404T0900Z-090404T1500Z/
REDWOOD COAST-MENDOCINO COAST-
814 AM PDT FRI APR 3 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES
TONIGHT. LOWS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S ACROSS
MUCH OF THE AREA...RESULTING IN AREAS OF FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 1, 4:03 PM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Apr 1, 4:03 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
403 PM PDT WED APR 1 2009

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY
MORNING. AHEAD OF AND WITH THE FRONT EXPECT PERIODS OF LIGHT RAIN
TONIGHT THROUGH THURSDAY MORNING. WITH A COLD AIR MASS MOVING IN
BEHIND THE FRONT...THE PRECIPITATION WILL CHANGE TO SHOWERS WITH
SNOW SHOWERS IN THE MOUNTAINS. GUSTY NORTHWEST WINDS ARE EXPECTED
ON THURSDAY. HIGH PRESSURE RE-BUILDS OVER THE REGION ON FRIDAY.

&&

.DISCUSSION...A SHORTWAVE AND ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST
CALIFORNIA THURSDAY MORNING. AHEAD OF THE FRONT...PERIODS OF LIGHT
RAIN WILL SPREAD FROM NORTH TO SOUTH ACROSS THE REGION. THE
PRECIPITATION WILL CHANGE TO SHOWERS AFTER FRONTAL PASSAGE. A MUCH
COLDER AIR MASS WILL MOVE OVER THE REGION ON THURSDAY RESULTING IN
SNOW SHOWERS IN THE MOUNTAINS. THE SNOW LEVELS WILL START OUT
TONIGHT ABOVE 6000 FEET...AND WILL LOWER TO NEAR 2000 FEET OVER DEL
NORTE COUNTY LATE THURSDAY NIGHT AS THE COLD AIR SETTLES INTO THE
REGION. ANOTHER SHORTWAVE DROPPING INTO THE REGION WILL KEEP
SHOWERS GOING INTO INTO EARLY FRIDAY MORNING. ELEVATIONS ABOVE
4000 FEET COULD SEE UP TO 2 INCHES OF SNOW THURSDAY
NIGHT...HOWEVER SNOW ACCUMULATIONS WILL REMAIN BELOW ADVISORY
LEVELS. ALSO WITH THE COLD AIR ADVECTION ON THURSDAY...THERE WILL
BE GUSTY NORTHWEST TO NORTH WINDS ON THURSDAY WHICH WILL GRADUALLY
SUBSIDE THURSDAY NIGHT.

HIGH PRESSURE WILL RE-BUILD OVER THE REGION ON FRIDAY AND PERSIST
THROUGH SATURDAY. THIS WILL BRING A BRIEF DRY WEATHER PATTERN TO
NORTHERN CALIFORNIA.

THE NEXT TROUGH WILL APPROACH THE COAST ON SUNDAY. THE SYNOPTIC
MODELS CONTINUE TO SHOW DIFFERENCES IN TIMING AND STRENGTH OF THE
TROUGH. THERE IS AGREEMENT THAT THE RAIN SHOULD RETURN TO THE
NORTHERN PORTION OF THE CWA SUNDAY MORNING AND THEN SPREAD ACROSS
THE AREA. NEXT WEEK IS SETTING UP TO BE A WET WEEK AS A SERIES OF
TROUGHS MOVE ACROSS THE REGION...SO DID CONTINUE WITH POPS NEAR OR
A LITTLE ABOVE CLIMATOLOGY. KENNEDY

&&

.AVIATION...A COLD FRONT WILL MOVE TOWARDS THE COAST TONIGHT.  THE
SURFACE WINDS WILL SHIFT FROM WESTERLY TO SOUTHERLY THIS EVENING AND
BECOME GUSTY. LIGHT RAIN IS EXPECTED TO BEGIN NEAR 0700Z AT CRESCENT
CITY AIRPORT AND NEAR 10Z AT ARCATA AIRPORT. THE CEILINGS WILL LOWER
TO 1000 FEET OR LESS WITH THE PRECIPITATION. AT THIS TIME FROPA IS
EXPECTED BETWEEN 1500 AND 1600Z THURSDAY AT THE COASTAL AIRPORTS. AFTER
FROPA...THE PRECIPITATION TURNS TO SHOWERS AND THE NORTHERLY WINDS
WILL BE GUSTY. LIGHT TURBULENCE CAN BE EXPECTED DURING CLIMB AND
DESCENT DO TO THE GUSTY WINDS. KENNEDY

&&

.MARINE...NORTH WINDS ARE GRADUALLY DECREASING IN THE SOUTHERN
WATERS IN RESPONSE TO APPROACH OF FRONT. WINDS AT BUOY 27 HAVE COME
AROUND TO SOUTHWEST AHEAD OF IT. THE FRONT WILL MOVE THROUGH
THURSDAY MORNING AND WINDS SHOULD PICK UP TO GALE FORCE IN THE
EVENING. THIS A LITTLE SLOWER THAN PREVIOUS FORECAST AND HAVE
DELAYED START OF GALE WATCH ABOUT 6 HOURS. LONG PERIOD 16-17 SECOND
NW SWELL THAT DEVELOPED FROM GULF OF ALASKA LOW IS STARTING TO
ENTER THE WATERS. THIS SWELL WILL BUILD TO 12-14 FT ESPECIALLY
THURSDAY NIGHT INTO FRIDAY. THIS A LITTLE LOWER THAN PREVIOUS MODEL
RUN. NW SWELL COMBINED WITH STEEP WIND DRIVEN WAVES WILL LEAD TO
COMBINED SEAS APPROACHING 16-18 FT.

MODELS HAVING SOME PROBLEMS OF TIMING OF NEXT FRONT FOR THE WEEKEND
BUT LOOKS LIKE IT WILL APPROACH SAT WITH WINDS AND SEAS RAPIDLY
DECREASING AND BECOMING SOUTHERLY BY LATE SAT NIGHT. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS CAPE MENDOCINO TO
PT ARENA 10 TO 60 NM THIS EVENING.

GALE AND HAZARDOUS SEAS WATCH THURSDAY NIGHT THROUGH FRIDAY
EVENING PT ST GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:00 AM PDTGale WarningEKA48 hr
Apr 2, 3:00 AM PDTHazardous Seas WarningEKA48 hr
Apr 2, 3:00 AM PDTSmall Craft Advisory for WindsEKA54 hr
Apr 2, 3:51 AM PDTFreeze WatchEKA23 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.